Get your Health question answered in 3 easy steps

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took fluconazole for yeast infection. Vagina became white. No itching or odor. Reason?

Answered by
Dr.
Dr. S Patra

OBGYN

Practicing since :2011

Answered : 4047 Questions

default
Posted on Wed, 3 Apr 2013 in Vaginal and Uterus Health
Question: Hi, I took fluconazole 150mg two days ago for yeast infection, now the inside of my vagina is very white. It does not itch, burn or smell bad but I'm just wondering why it looks that way.
doctor
Answered by Dr. S Patra 35 minutes later
Hello,

Thanks for writing to us.

White looking vagina is termed as white coated vagina or vaginal thrush which is associated with vaginal yeast infection though you are asymptomatic after taking the medication.

Complete treatment is required. Here, you need to take topical anti fungal cream which contains fluconazole or clotrimazole etc. Using vaginal suppository or tablets at bed time for 3 days is also quite helpful to get relief from above condition.

Some additional preventive measures are to be taken like:

1) Wash your genitalia from front to back manner after toileting to prevent spread of yeast infection.
2) Try to avoid soap to wash genital area. Soap substitutes can be used.
3) Don't use antiseptics, douches or perfumed sprays in the genital area.
4) Don't use perfumed toilet papers and menstrual products.
5) Avoid wearing tight-fitting pants and synthetic underwear.
6) May need to change clothes-washing detergent to avoid irritation.
7) Take healthy diet with more fruits/ vegetables and drink more water/ juice.

Hope, above information is quite helpful & sufficient to you. If you have any further questions I will be happy to help.

Wish your good health & take care yourself.

Regards,
Dr Soumen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 13 minutes later
The doctor gave me only 1 dose of fluconazole
doctor
Answered by Dr. S Patra 1 hour later
Hello,

Thanks for follow up query.

Sometimes single dose fluconazole doesn't completely alleviate vaginal yeast infection. In such case, you may need to take repeat dose with vaginal application.

Therefore, you should use above mentioned vaginal cream or suppository and follow all preventive measures.

If you do not have any clarifications, you can close the discussion and rate the answer.

Be well and stay healthy.

Regards,
Dr Soumen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Candidiasis

doctor1 MD

I had a penal yeast infection and it seems to have cleared up. I also have some discharge from the penus and gastrointestinal and low back pain. I was wondering if the yeast infection has gone into my kidneys and stomach. Are there tests to confirm this?

doctor1 MD

My father has chronic pancreatitis .. He has been c/o severe burning in esophagus/throat for 3months now and now starting to lose his hair during this time ... He has tried protonix, Prilosec, egd done with noted white patches which they thought was thrush but was not ... He can t get any relief ... Any ideas???

doctor1 MD

Last month it hurt when I peed, it wasn't a burning feeling, it just hurt when the pee would come out, it came to the point where I was scared to use the washroom because it hurt a lot even to wipe, then I had saw I had gotten a yeast infection, so I took care of and everything stopped, now yesterday I went to pee and I can feel it starting to hurt again, I was told this could be a urinary tract infection but I'm not sure what to do

doctor1 MD

I was diagnosed with HSV-1 in my genital area and since I was diagnosed I have had issues with constipation. Also, the lips of my vagina are pretty red as well and my groin area seems to be red as well. Doctor thought it may be a yeast infection. I have tried stool softeners and ansoul suppositories because of the constipation and hemmrhoids. I also tried nystatin for on the lips of my vagina too.
I'm still having some discomfort around the anus area and havent had a regular bowel movement for some time.

Im also taking daily treatment for the HSV-1. 400 mg of Acyclovir 1 time a day.
Someone, please help me feel back to "normal"

doctor1 MD

I had a left side stroke on the brain. Previously I had a TIA . It was two months later that I experienced the stroke . I was prescribed blood pressure pills, baby aspirin and cholesterol pills when I had the TIA.[ several hours in a U.S. hospital...

doctor1 MD

Hi I am a 36 year old overweight female. Recently I've had twitching on the tip of my tongue as well as burning mouth. I went to the doctor who said I had low vitamin d which I started taking. My tongue kept twitching and I freaked out after...

doctor1 MD

Worried about candidiasis I am 31 smoker, recently I was under extreme stress During this period I developed what looks like viral pharyngitis / sinusitis I do suffer with allergic sinusitis in the past Anyway during that period of sinusitis I...